Indiana, 2005

Lightning Strike in Indiana, August 14, 2005

August 14, 2005 · NWS IND · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 14, 2:30 AM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 14, 2:30 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 AM EST SUN AUG 14 2005

.DISCUSSION...STATIONARY FNT EXTEND FROM NWRN OHIO SW THRU INDIANA
AND INTO TX. AREAS OF TSRA ALONG FNT. HIGH PRESSURE OVR DAKOTAS.
TEMPS IN UPPER 60S AND LOWER 70S ACROSS INDIANA.

MODELS LOOK REASONABLE. WL USE BLEND.

ONCE AGAIN...POPS WL BE THE MAIN FORECAST ISSUE TODAY.

STATIONARY FNT ACROSS CTRL INDIANA. SHRA AND TSRA GENERALLY SOUTH OF
FNT. MODELS MV FNT SOUTH NR OHIO RIVER BY 18Z SUN. THEY DO CONT TO
SHOW A LARGE AREA OF PRECIP BEHIND THE FNT. LIS AND CAPES WOULD
SUGGEST TSRA MOSTLY SOUTH OF I-70 TODAY. NORTH OF THE
INTERSTATE...-SHRA WITH ISOLATED TSRA WOULD BE NORTH. WITH FNT
PUSHING SOUTH...HIGH PRESSURE IS FORECAST TO MV INTO NW FA. TIME
SECTIONS KEEP CIRRUS CLOUDS ACROSS THIS AREA. PLAN ON KEEPING CHC
-SHRA IN CWA AS S/WV IS FORECAST TO MV ACROSS CTRL INDIANA LATER
TODAY. PLAN ON LOWERING POPS ACROSS CWA...ESPECIALLY NORTH.

TONIGHT...FNT SHOULD REMAIN NR OHIO RIVER AS HIGH PRESSURE SINKS
SOUTH. WL KEEP POPS IN CHC CAT NR RIVER BUT REMOVE THEM ACROSS NW.
TIME SECTIONS SUPPORT LIFT ACROSS SOUTH WITH LITTLE NORTH. IN
ADDITION...310K SPEC HUMIDITY VALUES BEGIN TO DECREASE ACROSS NW.
ISENTROPIC DOWNGLIDE ALSO PRESENT. ACROSS SOUTH...SPEC HUMIDITY
VALUES STILL AROUND 9 G/KG WITH PLENTY OF ISENTROPIC LIFT.

BULK OF FA SHOULD BE DRY MON WITH FNT STILL SOUTH OF FA. WL CONT
WITH CHC POPS SOUTH THROUGH CONSIDERING FNT CLOSE TO OHIO RIVER.
TIME SECTIONS CONT TO KEEP CLOUDS ACROSS NORTH AND CENTRAL FA. WL
HAVE PC TO MC SKIES ACROSS BULK OF FA.

MAV TEMPS LOOK A BIT COOL CONSIDERING SOME SUN EXPECTED TODAY. WL
LEAN TOWARD WARMER MET/FWC. OVRNGT LOWS SHOULD NOT BE AS COOL AS
MAV. CLOUDS AND MOISTURE WL HELP TEMPS REMAIN WARM. WL USE BLEND OF
FWC/MET. MON HIGHS VERY SIMILAR. WL USE BLEND.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JB
Hazardous weather outlook, Aug 13, 10:17 PM EST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1017 PM EST SAT AUG 13 2005

INZ021-028>031-035>049-051>057-060>065-067>072-141100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
1017 PM EST SAT AUG 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT

THERE WILL BE OCCASIONAL THUNDERSTORMS OVERNIGHT WITH HEAVY RAIN AND
DAMAGING WINDS POSSIBLE SOUTH AND EAST OF BLOOMINGTON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH FRIDAY. THE STORMS ARE NOT
EXPECTED TO BE SEVERE. THERE COULD BE PONDING OF WATER ON ROADWAYS IN
ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT BUT NOT ANTICIPATED.

&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...

HTTP://WWW.CRH.NOAA.GOV/IND

KOCH

The radar

The Indianapolis radar (KIND), 95 km away, was scanning. The volume nearest the first event began at 09:01 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Delaware

When
August 14, 4:00 AM EST
Where
Delaware County, Muncie
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
40.228, -85.397 (the zone’s center; the record gives no point)

Coby A. Harmon, 30, of Muncie, was struck and killed by lightning early Saturday morning in the parking lot of a local bar. His body was discovered shortly after 10:30 a.m. Saturday morning.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469580.